Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 441, NWS Jackson, MS

August 5, 2006Kemper County, Lauderdale County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 5, 2006, 1:45 PM CDT for Kemper County, Lauderdale County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 5, 2006, 1:45 PM CDT (18:45 UTC)
Expired
Aug 5, 2006, 2:10 PM CDT
In force
25 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Kemper County, MS, Lauderdale County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 129 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2006-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 766 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2006-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
766 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
1325 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 10:45 AM CDT, 3 hours earlier.

Area forecast discussion, Aug 5, 10:45 AM CDT, 3 hours before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1045 AM CDT SAT AUG 5 2006

.DISCUSSION...
COMPLEX FORECAST SITUATION THIS MORNING...WITH VERY WEAK FRONTAL
BOUNDARY DROPPING SOUTH INTO THE AREA...AND TUTT LOW MOVING WEST
ALONG THE CENTRAL GULF COAST. EVIDENCE OF MID LEVEL UPWARD MOTION
ACROSS FORECAST AREA AS THIN AC HAS BEEN EXPANDING ACROSS REGION. AC
HAS SLOWED DOWN TEMPERATURE RISE A LITTLE BIT IN SOME SPOTS...BUT
TEMPERATURES HAVE STILL RISEN TO 85 TO 90 DEGREE RANGE ACROSS MOST
AREAS AND ARE NEAR VALUES OF 24 HOURS AGO EXCEPT AT KGTR WHERE AC
HAS LIMITED TEMP RISE MORE SIGNIFICANTLY. BASED ON EXPECTATION THAT
AC WILL THIN OUT SOME AND CU DEVELOPMENT WILL BE LATER THAN NORMAL
BECAUSE OF RELATIVELY SPARSE AND SHALLOW LOW LEVEL MOISTURE...EXPECT
THAT WE SHOULD HAVE NO PROBLEM GETTING AT LEAST OUR TYPICAL 10
DEGREE RISE FROM 10 AM READINGS. HENCE WILL RAISE TEMPS A LITTLE AND
SHOW 95 TO 100 JUST ABOUT AREAWIDE FOR THIS AFTERNOON. SHOULD MIX
DEWPOINTS DOWN INTO THE 60S MOST AREAS AND HAVE LOWERED DEWPOINTS A
FEW DEGREES IN GRIDS. THIS WILL KEEP HEAT INDICES FROM GETTING
TOTALLY OUT OF HAND...BUT SHOULD STILL BE 100 TO 105 IN MANY
LOCATIONS.

WITH REGARD TO POPS...GENERALLY THINK PREVIOUS FORECAST WAS OK IN
SHOWING HIGHEST POPS FROM EAST CENTRAL TO SW MS. WELL DEFINED LOW
LEVEL CONVERGENCE ZONE EXISTS IN THIS AREA...AND WATER VAPOR CLEARLY
SHOWS DISTURBANCE ROTATING WWD ACROSS SRN AL TOWARD SRN MS ON N SIDE
OF TUTT LOW. WITH REGARD TO SEVERE POTENTIAL...A BIT OF AN UNUSUAL
SETUP. 12Z SOUNDINGS SHOWED 15-20 KT OF MID LEVEL FLOW FROM THE E/NE
ACROSS REGION...WHICH IS ENOUGH TO PROVIDE SOME LIMITED STORM
ORGANIZATION. AS MENTIONED ABOVE...LOW LEVEL MOISTURE ON AREA
SOUNDINGS NOT PARTICULARLY IMPRESSIVE ABOVE SURFACE...AND MODELS
SHOW DEEP MIXING WHICH SHOULD HELP LIMIT CAPE VALUES. CONVERSELY...
LAPSE RATES ARE QUITE STEEP FOR AUGUST WITH VERTICAL TOTALS 28-29.
COMBINE THIS WITH QUASI-INVERTED V TYPE SOUNDINGS...DCAPE VALUES
NEAR 1200 J/KG...EXPECT STRONGEST STORMS THIS AFTERNOON TO HAVE
POTENTIAL TO BE SEVERE WITH DAMAGING WINDS AND MARGINALLY SEVERE
HAIL. COVERAGE SHOULD NOT BE TOO EXTENSIVE WITH SOMEWHAT LIMITED LOW
LEVEL MOISTURE...ESPECIALLY IN DELTA WHERE STORMS MAY BE PRETTY
SPARSE...BUT ANYWHERE CONVECTION DEVELOPS STRONG/SEVERE STORMS COULD
OCCUR. WILL UPDATE HWO AND WORD ACCORDINGLY.

UPDATED ZONES AND GRIDS ALREADY OUT.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

AEG
Hazardous weather outlook, Aug 5, 11:08 AM CDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1108 AM CDT SAT AUG 05 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
061608-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
1108 AM CDT SAT AUG 05 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE
AREA THIS AFTERNOON AND EVENING...ESPECIALLY AFTER 3 PM. DAMAGING
WIND GUSTS AS HIGH AS 70 MPH ARE THE MAIN RISKS WITH ANY SEVERE
STORMS...ALTHOUGH A FEW STORMS COULD ALSO PRODUCE HAIL UP TO THE
SIZE OF QUARTERS. THE GREATEST RISK OF SEVERE STORMS WILL BE
ALONG AND SOUTHEAST OF A MACON...TO JACKSON...TO NATCHEZ LINE.

AN UPPER LEVEL LOW PRESSURE AREA MOVING WEST ALONG THE GULF COAST
WILL CREATE A FAVORABLE ENVIRONMENT FOR SCATTERED THUNDERSTORMS
ACROSS THE REGION THIS AFTERNOON AND EVENING. RELATIVELY COOL AND
DRY AIR AT MID LEVELS OF THE ATMOSPHERE...COMBINED WITH SOME WIND
SHEAR...WILL RESULT IN CONDITIONS FAVORABLE FOR AT LEAST ISOLATED
SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WINDS AND MARGINALLY
SEVERE HAIL. THE GREATEST COVERAGE OF STORMS WILL BE IN SOUTHERN
AND EASTERN SECTIONS OF THE AREA...BUT ISOLATED STORMS WILL ALSO
DEVELOP IN THE NORTH AND WEST. ALONG WITH THE WIND AND HAIL
THREAT...FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR WITH
THE STRONGEST STORMS. PEOPLE ENGAGED IN OUTDOOR ACTIVITIES THIS
AFTERNOON SHOULD KEEP AN EYE TO THE SKY AND BE READY TO MOVE TO A
SAFE PLACE IF THUNDER IS HEARD OR THREATENING WEATHER IS
OBSERVED.

...SEASONAL THREATS...
DESPITE A FEW MORE CLOUDS AND AREAS OF PRECIPITATION EXPECTED TO
BE AROUND THE ARKLAMISS THIS WEEKEND...TEMPERATURES WILL REMAIN
QUITE HOT WITH HUMIDITY GENERALLY ON THE INCREASE. DAYTIME HEAT
INDEX VALUES BOTH SATURDAY AND SUNDAY MAY PEAK NEAR 105 DEGREES
IN MANY AREAS.

THOSE WITH PLANS TO SPEND TIME OUTDOORS THIS WEEKEND SHOULD TAKE
PRECAUTIONS AGAINST THE HEAT BY DRINKING PLENTY OF NON-ALCOHOLIC
FLUIDS...AVOIDING PROLONGED EXPOSURE TO THE SUN AND WEARING
LOOSE-FITTING AND LIGHT COLORED CLOTHING.

REMEMBER...AT HEAT INDEX GREATER THAN 105 OVER-EXPOSURE CAN
RESULT IN HEAT RELATED ILLNESSES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED THIS SATURDAY AFTERNOON AND
EVENING...BUT IS OTHERWISE NOT ANTICIPATED THROUGH NEXT SATURDAY
MORNING...AUGUST 11TH.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 1:11 PM CDTSevere Thunderstorm WarningJANLeake, Scott49 min
Aug 5, 2:20 PM CDTSevere Thunderstorm WarningJANMadison25 min
Aug 5, 2:44 PM CDTSevere Thunderstorm WarningJANLamar21 min
Aug 5, 2:52 PM CDTSevere Thunderstorm WarningJANRankin38 min
Aug 5, 2:56 PM CDTSevere Thunderstorm WarningJANMadison49 min
Aug 5, 3:51 PM CDTSevere Thunderstorm WarningJANLawrence17 min
Aug 5, 4:41 PM CDTSevere Thunderstorm WarningJANClarke34 min
Aug 5, 5:18 PM CDTSevere Thunderstorm WarningJANJefferson27 min
Aug 5, 5:22 PM CDTSevere Thunderstorm WarningJANJones38 min
Aug 5, 5:33 PM CDTSevere Thunderstorm WarningJANClaiborne, Jefferson42 min
Aug 5, 5:45 PM CDTSevere Thunderstorm WarningJANFranklin30 min
Aug 5, 6:02 PM CDTSevere Thunderstorm WarningJANAdams26 min
Aug 5, 3:24 PM CDTSevere Thunderstorm WarningJANFranklin, Richland51 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.